Duke Mathematical Journal

A general convergence result for the Ricci flow in higher dimensions

Simon Brendle

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $(M, g_{0})$ be a compact Riemannian manifold of dimension $n{\geq}4$. We show that the normalized Ricci flow deforms $g_{0}$ to a constant curvature metric, provided that $(M, g_{0})\times\mathbb{R}$ has positive isotropic curvature. This condition is stronger than two-positive flag curvature but weaker than two-positive curvature operator

Article information

Duke Math. J. Volume 145, Number 3 (2008), 585-601.

First available in Project Euclid: 15 December 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C44: Geometric evolution equations (mean curvature flow, Ricci flow, etc.)


Brendle, Simon. A general convergence result for the Ricci flow in higher dimensions. Duke Math. J. 145 (2008), no. 3, 585--601. doi:10.1215/00127094-2008-059. https://projecteuclid.org/euclid.dmj/1229349905

Export citation


  • C. BöHm and B. Wilking, Manifolds with positive curvature operator are space forms, Ann. of Math. (2) 167 (2008), 1079--1097.
  • S. Brendle and R. Schoen, Manifolds with $1/4$-pinched curvature are space forms, to appear in J. Amer. Math. Soc., preprint,\arxiv0705.0766v3[math.DG]
  • R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255--306.
  • —, Four-manifolds with positive curvature operator, J. Differential Geom. 24 (1986), 153--179.
  • —, Four-manifolds with positive isotropic curvature, Comm. Anal. Geom. 5 (1997), 1--92.
  • M. J. Micallef and J. D. Moore, Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes, Ann. of Math. (2) 127 (1988), 199--227.
  • M. J. Micallef and M. Y. Wang, Metrics with nonnegative isotropic curvature, Duke Math. J. 72 (1993), 649--672.
  • H. Nguyen, Invariant curvature cones and the Ricci flow, Ph.D. dissertation, Australian National University, Canberra, 2007.